MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS12-120LPI
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias12-120lpi, airseal 12/120mm lpi port was being used during an unknown procedure on (b)(6) 2022 when it was reported ¿seal from sound cap broke off and fell inside patient when grasper was used¿.There was no injury or impact to the patient or user.After further assessment it was found that the fragments were retrieved with a grasper.The procedure was completed with a 5 minute delay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias12-120lpi, airseal 12/120mm lpi port was being used during an unknown procedure on 12dec22 when it was reported ¿seal from sound cap broke off and fell inside patient when grasper was used¿.There was no injury or impact to the patient or user.After further assessment it was found that the fragments were retrieved with a grasper.The procedure was completed with a 5 minute delay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
To date the device has not been received for evaluation; and no photographic evidence has been provided.Therefore a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if using the optional sound cap (8 mm, 12 mm):- inspect sound cap foam and seal prior to use.- use caution when inserting a sharp or large device through the blue sound cap seal.- inspect the sound cap after use for physical damage of any kind.Use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Do not use excessive downward force.Ensure that the access port is properly inserted.Do not remove obturator from cannula at this time.Note: if using the blunt tip access port, the spring anchor should be secured down to the patient¿s abdomen with suture, in the usual manner.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 12/120MM LPI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key16185500
Report Number3007305485-2023-00012
Device Sequence Number2428738
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)250913(10)202209145
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberIAS12-120LPI
Device Catalogue NumberIAS12-120LPI
Device Lot Number202209145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic